Korean J Dermatol.  2022 Jul;60(6):383-386.

Erythema Nodosum after Vaccination against Coronavirus Disease 2019

Affiliations
  • 1Department of Dermatology and Division of Infectious Disease, Soonchunhyang University College of Medicine, Cheonan, Korea
  • 2Department of Internal Medicine, Soonchunhyang University Cheonan Hospital, Soonchunhyang University College of Medicine, Cheonan, Korea

Abstract

Erythema nodosum (EN) is the most common form of panniculitis and may be triggered by a variety of stimuli, including infections, drugs, pregnancy, sarcoidosis, inflammatory bowel disease, and malignancies. Rare cases of vaccination-related EN have been reported, but none due to the coronavirus disease 2019 (COVID-19) vaccine of Pfizer have been documented. We report a case of EN associated with the Pfizer vaccine. A 43-year-old woman presented with acute-onset painful nodular lesions that appeared bilaterally on the extensor surface of the lower legs. These lesions appeared 5 days after the first dose of Pfizer vaccination. The patient reported no recent infectious history other than fever for 3 days after vaccination. Skin biopsy revealed inflammation extending into the subcutaneous fat with a septal distribution. It is important for physicians to be aware of the side effects of the COVID-19 vaccine because more people are bound to be vaccinated.

Keyword

COVID-19; COVID-19 vaccines; Erythema nodosum
Full Text Links
  • KJD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr